Discussions that mention atacand

Inner Ear Disorders board


Here is my latest news, I'd like to hear what you all think.

As many of you know, I have been diagnosed with several things. First viral Lab (family practitioner), then Meniere's (ENT), then viral lab and vestibular neuronitis with possible MAV attributing to my prolonged troubles (neuro otologist), and as of yesterday I saw a new doctor. He was a neurologist here in town and I wanted to get a fresh opinion. He essentially concurred with my neuro otologist, but felt it was absolutely a good idea to try some migraine medication. Once I described what was going on with my symptoms, and a few suspicious headaches, and I told him my heavy family history of migraine (Mom, Grandmother, Great Uncle, Great Aunt, Great Grandmother and so on) he decided to put me on Atacand (Candesartan). It's actually a high blood pressure medication (but I don't have high blood pressure) that's known to have low side effects and can be effective in preventing migraine. It acts by blocking the hormone angiotensin which relaxes the blood vessels.

He told me it's not something to take for immediate relief of symptoms. It's a daily medication that has to be in the blood stream over a period of time, and in theory, may stop the migraine issues.

He explains my situation like this. He said Labyrinthitis and vestibular neronitis goes away after a period of time. That eventually the brain deals with it. However, something seems to be prolonging my recovery, and he thinks it's MAV. He says the migraine is attacking my vestibular system and not allowing the actually recovery to take place. He feels that if we can treat the migraine, my brain my have a chance of ironing out all the frays and kinks and missignals, and maybe I can in his words, "live happily ever after". But he also cautioned me that migraine is hard to treat. I know this already because my mom has battled it her whole life.

I am already on Klonopin .25mg 2xs a day which I have completely adjusted to (already been told by two doctors that at this stage of the game, Klonopin will not interfere with compensation). It seems to take the edge off of the symptoms, although it doesn't get rid of them. He said with the Klonopin, if I improve, I would eventually stop taking it. It's a symptom masker, however this migraine drug doesn't have that same function.

So, today is my first day on this medication, and I am experiencing some side effects. Not horrible, but I was drowsy at times, and when I ran today it was quite hard and I was lightheaded. I read that lightheadedness is a side effect. I am just hoping that my body will adjust to the meds, just like I had to with the Klonopin.

Thoughts?
Julianne